Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Feb 16, 2001, 4:36 PM EST for Loudon County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2001, 4:36 PM EST (21:36 UTC)
- Expired
- Feb 16, 2001, 5:10 PM EST
- In force
- 34 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Loudon County, TN
The radar
The Knoxville radar (KMRX), 95 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 162136 SVRMRX TNC105-162210- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 436 PM EST FRI FEB 16 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOUDON COUNTY IN EAST TENNESSEE * UNTIL 510 PM EST * AT 432 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR PHILADELPHIA...OR NEAR LOUDON...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LENOIR CITY AROUND 445 PM EST THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. SEEK A STURDY SHELTER IMMEDIATELY $$ LAT...LON 3578 8451 3561 8444 3570 8415 3588 8424 DMG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 3:00 PM EST, 1 hour 36 minutes earlier.
Area forecast discussion, Feb 16, 3:00 PM EST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 PM EST FRI FEB 16 2001 A WET EVENING AND NIGHT IN STORE...THEN COLDER. SEVERE STORMS POSSIBLE THIS EVENING IN THE SOUTH. MODELS IN DECENT AGREEMENT THIS RUN. GOOD FORCING THIS EVENING AND EARLY TONIGHT AS STRONG DIVERGENCE ALOFT ASSOCIATED WITH THE JET COMBINES WITH GOOD LOW LEVEL CONVERGENCE ALONG THE FRONT. PRECIPITABLE WATER VALUES ARE IN THE 1 TO 1.5 INCH RANGE...SO PLENTY OF MOISTURE AVAILABLE. GROUND IS ALREADY QUITE WET FROM PAST RAINS...SINCE MOST LOCATIONS HAVE RECEIVED BETWEEN 1.5 AND 3 INCHES OF RAIN PAST FEW DAYS. APPEARS ONLY LIMITING FACTOR FOR FLOODING PROBLEMS MAY BE SPEED OF THE SYSTEM. HOWEVER...APPEARS POTENTIAL IS THERE FOR AT LEAST SOME WATER PROBLEMS...SO WILL ISSUE A FFA FOR ALL ZONES FOR TONIGHT. LOOKS LIKE THE PRECIP WILL END BEFORE IT GETS COLD ENOUGH FOR SNOW... ALTHOUGH THIS WILL HAVE TO BE WATCHED CLOSELY TONIGHT. CLOUDS SHOULD GRADUALLY BREAK UP SATURDAY...THEN MOSTLY CLEAR SATURDAY NIGHT AND SUNDAY. WILL GENERALLY USE A BLEND OF GUIDANCE FOR TEMPS. PRELIMINARY NUMBERS FOLLOW: CHA 39 45 23 46 / 100 5 0 5 TYS 36 40 20 43 / 100 5 0 5 TRI 36 38 16 39 / 100 5 0 5 OQT 36 40 20 43 / 100 5 0 5 .MRX... NC...FLASH FLOOD WATCH THROUGH 4 AM TONIGHT FOR ZONES NCZ060>061. TN...FLASH FLOOD WATCH THROUGH 4 AM TONIGHT FOR ZONES TNZ012>018...TNZ035>047...TNZ067>074...TNZ081>087...TNZ098>102. VA...FLASH FLOOD WATCH THROUGH 4 AM TONIGHT FOR ZONES VAZ001>002...VAZ005>006...VAZ008. LDW
In the hours before
Special weather statement, Feb 16, 2:00 PM EST, 2 hours 36 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-170100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 200 PM EST FRI FEB 16 2001 ...TORNADO WATCH IN EFFECT ACROSS SOUTHEAST TENNESSEE UNTIL 8 PM EST (7 PM CST)... ...HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THE SOUTHERN APPALACHIAN REGION... TORNADO WATCH NUMBER 23 IS IN EFFECT FOR SOUTHEAST TENNESSEE THIS AFTERNOON AND EARLY EVENING UNTIL 8 PM EST (7 PM CST). THE MAIN THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE THE POSSIBILITY OF STRONG DAMAGING WINDS AND ISOLATED TORNADOES. LOCALLY HEAVY RAINS... WHICH COULD PRODUCE SOME AREAS OF FLASH FLOODING...WILL ALSO BE POSSIBLE. ADDITIONAL WIDESPREAD RAINFALL RESULTING IN RAINFALL TOTALS AROUND AN INCH...WITH LOCALLY HIGHER AMOUNTS UP TO TWO AND A HALF INCHES... WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS THE SOUTHERN APPALACHIAN REGION...MAINLY ACROSS SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. WITH THE GROUND ALREADY NEARLY SATURATED AND WITH SMALL STREAMS AND CREEKS FLOWING NEAR BANKFULL...LOCALIZED FLASH FLOODING WILL BE A DISTINCT POSSIBILITY THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL RADIO...TELEVISION...OR CABLE TELEVISION STATION FOR THE LATEST UPDATES AND POSSIBLE WARNINGS CONCERNING THIS DEVELOPING SEVERE WEATHER SITUATION. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:28 PM EST | Severe Thunderstorm Warning | MRX | Marion | 32 min |
| Feb 16, 3:57 PM EST | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 33 min |
| Feb 16, 4:19 PM EST | Severe Thunderstorm Warning | MRX | Hamilton | 56 min |
| Feb 16, 5:10 PM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 65 min |
| Feb 16, 5:10 PM EST | Severe Thunderstorm Warning | MRX | McMinn | 65 min |
| Feb 16, 5:43 PM EST | Severe Thunderstorm Warning | MRX | Polk | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.